Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

156 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes stomach cramps, nausea and loose stools while on Prozac and Buspar?

Answered by
Dr.
Dr. Saddiq Ulabidin

General & Family Physician

Practicing since :2011

Answered : 1754 Questions

default
Posted on Fri, 4 May 2018 in General Health
Question: I take 35 mg of prozac. 30 mg of buspar twice a day. I have anxiety and depression and am 73 years old. I get stomaxch cramps, nausea and loose stools.
doctor
Answered by Dr. Saddiq Ulabidin 45 minutes later
Brief Answer:
Can be drug induced

Detailed Answer:
Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's sad to know what you had been going through lately.

Based on the history you have shared, yes these symptoms can be due to drugs you had been using. Both are known to cause such side effects sepcially the Prozac being more culprit. But usually in both cases the symptoms are reversible after stopping the drugs.

You can either give trial by leaving Prozac first and buspar later and monitor any change in symptoms but meanwhile taking good amount of water and using oral rehydration salts to compensate for the water and electrolytes loss with vomiting and using some diets is indicated. If symptoms are unbearable, consult your psychiatrist for replacements after cross examination of your current depressive stage.

Using antibiotics doesn't seem to be an option but for reassurance a stool microscopy and cultures may be sent to rule out other causes. Wishing you a speedy recovery. Hope this has answered your question.

If you have any more questions please feel free to ask. Regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Anxiety

doctor1 MD

I have been experiencing chest discomfort and tingling in both arms. I had a bowel movement with a lot of mucus and white clumps in it. I am recovering from a pretty bad cold, and have suffered from anxiety in the past which caused the pains in my chest and arms before.

doctor1 MD

hello dr. i m from muslim communities .i m 25 yrs old faceing problem in upper section penis which is not cover as our religiouns it always get red by hand rubing for sex... it get stress mark which is very painfull.....plz give idea and medicine which is easly availabile in indian market

doctor1 MD

hi docter, my head, neck, hands, back and legs are itching all the time. Basically all over. have trouble sleeping lately like anxiety heart beats fast.. WHAT CAN THIS BE WORRIED. I was diagnosed with non hodgkins lymphoma 10 years ago. Do you think it has something to do with that?

doctor1 MD

Hello.. I am a 35 year old female and I have been noticing my heart is skipping every 5th to 8th beat. This is something that started all of a sudden. I do suffer from anxiety disorder and I do take medications daily for this. I drink plenty of water and exercise. I also drink at least 1 cup of coffee per day. I recently was put on a 24 hour holter monitor and the recording did show some palpitations. Since I had the monitor this has been occurring through the entire day. They don t stop. What should I do from here?

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?